Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Pencils of higher derivations of arbitrary field extensions


Authors: James K. Deveney and John N. Mordeson
Journal: Proc. Amer. Math. Soc. 74 (1979), 205-211
MSC: Primary 12F15
DOI: https://doi.org/10.1090/S0002-9939-1979-0524286-7
MathSciNet review: 524286
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let L be a field of characteristic $ p \ne 0$. A subfield K of L is Galois if K is the field of constants of a group of pencils of higher derivations on L. Let $ F \supset K$ be Galois subfields of L. Then the group of L over F is a normal subgroup of the group of L over K if and only if $ F = K({L^{{p^r}}})$ for some nonnegative integer r. If $ L/K$ splits as the tensor product of a purely inseparable extension and a separable extension, then the algebraic closure of K in L, $ \bar K$, is also Galois in L. Given K, for every Galois extension L of K, $ \bar K$ is also Galois in L if and only if $ [K:{K^p}] < \infty $.


References [Enhancements On Off] (What's this?)

  • [1] J. Deveney and J. Mordeson, Invariant subgroups of groups of higher derivations, Proc. Amer. Math. Soc. 68 (1978), 277-280. MR 0476711 (57:16270)
  • [2] -, On Galois theory using pencils of higher derivations, Proc. Amer. Math. Soc. 72 (1978), 233-238. MR 507314 (80g:12018)
  • [3] N. Heerema, Higher derivation Galois theory of fields, Trans. Amer. Math. Soc. (to appear). MR 607115 (82i:12024)
  • [4] N. Jacobson, Lectures in abstract algebra. Vol. III: Theory of fields and Galois theory, Van Nostrand, Princeton, N. J., 1964. MR 30 #3087. MR 0172871 (30:3087)
  • [5] H. Kreimer and N. Heerema, Modularity vs. separability for field extensions, Canad. J. Math. 27 (1975), 1176-1182. MR 0392951 (52:13764)
  • [6] S. Mac Lane, Modular fields. I: Separating transcendence bases, Duke Math. J. 5 (1939), 372-393. MR 1546131
  • [7] J. Mordeson, On a Galois theory for inseparable field extensions, Trans. Amer. Math. Soc. 214 (1975), 337-347. MR 52 #5635. MR 0384762 (52:5635)
  • [8] J. Mordeson and B. Vinograde, Structure of arbitrary purely inseparable field extensions, Lecture Notes in Math., vol. 173, Springer-Verlag, Berlin and New York, 1970. MR 43 #1952. MR 0276204 (43:1952)
  • [9] W. Waterhouse, The structure of inseparable field extensions, Trans. Amer. Math. Soc. 211 (1975), 39-56. MR 52 #359. MR 0379454 (52:359)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12F15

Retrieve articles in all journals with MSC: 12F15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0524286-7
Keywords: Modular field extension, pencils of higher derivations
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society